MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC60
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for the three lots were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an arteriovenous malformation (avm) in m3/m4 segment of the middle cerebral artery (mca) using swiftpac coil (swiftpac), a non-penumbra microcatheter.During the procedure, the physician placed a non-penumbra coil in the target vessel.Next, while advancing a swiftpac into the vessel, the coil unintentionally detached.It was reported the swiftpac detached mostly in the vessel with 5 to 10cm in the mca.The physician made multiple attempts to reposition the end segment of swiftpac from the mca into the m3/m4, but the attempts were not successful.Therefore, the swiftpac was left in place.The procedure was aborted.The current patient status is unknown.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 06/10/2025: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an arteriovenous malformation (avm) in m3/m4 segment of the middle cerebral artery (mca) using swiftpac coil (swiftpac), a non-penumbra microcatheter.During the procedure, the physician placed a non-penumbra coil in the target vessel.Next, while advancing a swiftpac into the vessel, the coil unintentionally detached.It was reported the swiftpac detached mostly in the vessel with 5 to 10cm in the mca.The physician made multiple attempts to reposition the end segment of swiftpac from the mca into the m3/m4 using the coils pusher wire, a guidewire, and microcatheter, but the attempts were not successful.Therefore, the swiftpac left in place.The procedure was aborted.The current patient status is unknown.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22172202
Report Number3005168196-2025-00194
Device Sequence Number7788782
Product Code HCG
UDI-Device Identifier00815948029583
UDI-Public00815948029583
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number400SWPC60
Device Lot NumberF00014139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale